Psycho-Babble Medication Thread 88688

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Can antiepileptics worsen depression?

Posted by MB on January 3, 2002, at 20:37:11

I'm sure there have been discussions on this in the past, but a search on "antiepileptic" and "depression" turns up nothing pertinent. Anyway, I've been on Trileptal for about a week, and am tolorating it pretty well, but I feel like my depression is worse. I've only had one violent temper tantrum this week, and I feel "calmer", but I also just feel "lower" in the mood department. Not really motivated to leave the house or to do anything. Eating, sleeping and checking this board are about the only things I can bring myself to do. Could this "lowering" be the Trileptal?

MB

 

Re: Can antiepileptics worsen depression? MB

Posted by susan C on January 3, 2002, at 22:33:39

In reply to Can antiepileptics worsen depression?, posted by MB on January 3, 2002, at 20:37:11

just a note, world fa-mouse pdoc said, AE or MS (mood stablizers-try that on a search) help moderate the highs and may or may not help the lows. some times that is when lamictical is used...YMMV. Encouraging you to keep doc posted.

mouse tapping the gas gauge

> I'm sure there have been discussions on this in the past, but a search on "antiepileptic" and "depression" turns up nothing pertinent. Anyway, I've been on Trileptal for about a week, and am tolorating it pretty well, but I feel like my depression is worse. I've only had one violent temper tantrum this week, and I feel "calmer", but I also just feel "lower" in the mood department. Not really motivated to leave the house or to do anything. Eating, sleeping and checking this board are about the only things I can bring myself to do. Could this "lowering" be the Trileptal?
>
> MB

 

Re: Can antiepileptics worsen depression?

Posted by OldSchool on January 5, 2002, at 20:43:16

In reply to Can antiepileptics worsen depression?, posted by MB on January 3, 2002, at 20:37:11

> I'm sure there have been discussions on this in the past, but a search on "antiepileptic" and "depression" turns up nothing pertinent. Anyway, I've been on Trileptal for about a week, and am tolorating it pretty well, but I feel like my depression is worse. I've only had one violent temper tantrum this week, and I feel "calmer", but I also just feel "lower" in the mood department. Not really motivated to leave the house or to do anything. Eating, sleeping and checking this board are about the only things I can bring myself to do. Could this "lowering" be the Trileptal?
>
> MB

Yeah, anticonvulsants can all make depression worse, with the one possible exception of lamictal. This is cause anticonvulsants like trileptal are sedating drugs, they are CNS depressants and this can worsen depression. I find Neurontin to bring me down a lot, depakote did the same thing. Lithium while not an anticonvulsant really, it just floored me. Made me super depressed.

So yep, its not your imagination its probably the trileptal.

Old School

 

Re: Can antiepileptics worsen depression? MB

Posted by CalvaryHill on January 6, 2002, at 1:06:21

In reply to Can antiepileptics worsen depression?, posted by MB on January 3, 2002, at 20:37:11

I remember from the PDR that rates of depression while on AEDs was extremely low--all under 5%. Persons who received placebo in clinical trials usually have a significant percentage of depression too.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.